Saturday, August 19, 2006

One Shot Down, ??? To Go!

I had my first Lupron injection today. The needle going in didn't hurt, but boy did the medicine burn. I also had an itchy reaction right away, and the spot has now turned into a lovely, dime-sized purple bruise. I ended up going for the belly afterall. All my BCP bloating has given me enough to pinch. Goodbye flat stomach. I was ready to say goodbye to it with a pregnancy, but giving it up to infertility meds is a little sad. Oh well--it's all for the same goal.

I bought the best injection underwear from Victoria Secret. They have no tag, no elastic, and are so super soft and smooth. I'm sure they'll come in handy with all the hip shots. Those are the ones I'm really dreading. I will have to do one PIO shot by myself when I have my next business trip, and I hope I can do it. Looking at that needle makes me want to pass out. I'm such a baby, I know.

How soon did you all start feeling the side effects of Lupron? I'm only fearful of the headaches...I have some major writing to do for work this week and hope I'll be able to concentrate.

7 comments:

Motel Manager said...

Congrats on the first shot! Soon, you'll be a pro. (Not that you wanted to be.)

Most people feel the Lupron side effects (if they feel them at all) after about 2-3 days. The first few days, Lupron makes your pituitary empty out its LH and FSH, so you actually have a surge of these. (This is how the Flare protocol works - they just ride that surge into stims.) Once the FSH and LH are gone, that's when you might feel headaches or hot flashes. I never had them too bad. They go away with stims, too.

GLouise said...

Congrats on the first shot being completed! It is a big relief to get that over with.

My only Lupron symptoms (that I remember) are night sweats. They were doable, and didn't start up until I was about halfway thru the lupron shots. And it didn't happen every night. I would take night sweats over headaches any day!

Hopefully you won't have any symptoms at all.

The Town Criers said...

We used to watch Courtney Cox's belly during Friends and say, "aaah, she must be doing an IVF cycle right now." I swear--the belly bloating thing sucks. I ended up wearing the pregnancy jeans that I had bought in a moment of insanity during the first month TTC. But they did come in handy when my belly was so puffy that I couldn't zip my normal jeans.

Meg said...

Emmie - I had Synarel rather than lupron. I only really felt any of the side effects for the first day or two of any of the meds. Hopefully it won't be too cruel to you!!

StellaNova said...

I had headaches after about 3 days, lasting until about 7 days. And then they stopped, just like that. I had a few hot flahes, mainly at night and, apart from that, it wasn't too bad. I hope it treats you well. And I hope you don't have to do it again. Good luck.

tbonegrl said...

Could you have firefighters at your local station give you that PIO shot if you can't do it? My RE suggested it as an option...

luolin said...

I have done all my own PIO shots. I might not be able to give actual tips, but I can tell you my mistakes to avoid. Just let me know. luolin88@yahoo.com